Delaware, 2016Flood and Damaging Winds in Delaware, February 24 to 25, 2016
February 24 to 25, 2016 · NWS PHI · 4 events in 3 counties and zones
A strong low pressure system moving north through the Great Lakes region, combined with its associated warm front and cold front, copious amounts of moisture, and low level jet, produced strong to severe thunderstorms, heavy rain, flash flooding, and stream flooding in Delaware late Wednesday afternoon and evening, February 24th, with stream flooding continuing into Thursday, February 25th.…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system moving north through the Great Lakes region, combined with its associated warm front and cold front, copious amounts of moisture, and low level jet, produced strong to severe thunderstorms, heavy rain, flash flooding, and stream flooding in Delaware late Wednesday afternoon and evening, February 24th, with stream flooding continuing into Thursday, February 25th. Hundreds of power outages were also reported across the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 24, 4:08 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 24, 4:08 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EST WED FEB 24 2016
.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM OHIO THROUGH
THE LOWER GREAT LAKES...WITH SOUTHERLY WINDS AND MILD RAINY AIR IN
THE WARM SECTOR TO ITS SOUTHEAST. A TRAILING COLD FRONT WILL SWEEP
ACROSS THE MID-ATLANTIC REGION TONIGHT AND WILL BE WELL OFFSHORE BY
THURSDAY MORNING. THE LOW WILL CONTINUE NORTHEAST THROUGH CANADA ON
THURSDAY AND WINDS BEHIND THE LOW WILL BRING COLDER AIR FOR FRIDAY
AND SATURDAY. HIGH PRESSURE WILL MAINTAIN GENERALLY FAIR WEATHER
FROM FRIDAY THROUGH THE WEEKEND WITH A MODERATING TEMPERATURE TREND
FROM SUNDAY INTO EARLY NEXT WEEK. A COLD FRONT PASSAGE ON MONDAY
SHOULD BE MOSTLY RAIN FREE BUT RETURN TEMPERATURE TO NEAR NORMAL FOR
THE BEGINNING OF MARCH.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE WARM FRONT PUSHEDINLAND AS FAR AS THE INTERSTATE 95 CORRIDOR
BY MID AFTERNOON. TEMPERATURES AHEAD OF THE FRONT WERE MAINLY IN
THE 40S WHILE READINGS BEHIND THE BOUNDARY WERE MOSTLY IN THE
UPPER 50S AND LOWER 60S. THE FRONT IS EXPECTED TO LIFT NORTHWARD
ACROSS THE REMAINDER OF NEW JERSEY AND EASTERN PENNSYLVANIA
THROUGH THIS EVENING.
A STRONG LOW LEVEL SOUTHERLY JET EXTENDED FROM THE WATERS OFF THE
SOUTHEAST COAST UP OVER OUR REGION AT 330 PM. THE CORE OF THE LOW
LEVEL JET IS FORECAST TO STRENGTHEN TO AROUND 70 KNOTS THIS EVENING
AS IT BECOMES LOCATED OFF OUR COAST. THE CORE OF THE LOW LEVEL JET
IS THEN EXPECTED TO LIFT TO OUR NORTHEAST OVERNIGHT.
LOW PRESSURE THAT WAS LOCATED OVER OHIO THIS AFTERNOON WILL PROGRESS
NORTHEASTWARD AND IT SHOULD REACH THE MONTREAL VICINITY AROUND
DAYBREAK. THE LOW IS EXPECTED TO PULL A COLD FRONT THROUGH OUR
REGION OVERNIGHT.
A CONVECTIVE LINE AHEAD OF THE APPROACHING COLD FRONT EXTENDED FROM
WESTERN VIRGINIA DOWN INTO CENTRAL NORTH CAROLINA AROUND 330 PM. THE
LINE IS ANTICIPATED TO LIFT TO THE NORTHEAST AND IT SHOULD AFFECT
OUR FORECAST AREA BETWEEN ABOUT 730 PM AND 1030 PM. BEFORE THAT
TIME, SHOWERS WILL CONTINUE TO LIFT NORTHWARD THROUGH OUR REGION.
THE CONVECTION ASSOCIATED WITH THE LINE WILL CONTINUE TO DEVELOP IN
A LOW TOP, HIGH SHEAR ENVIRONMENT. WHILE LIGHTNING MAY BE LIMITED,
THERE IS THE POTENTIAL FOR LOCALLY DAMAGING WINDS AND ISOLATED
TORNADOES. THE SOUTHWESTERN HALF OF OUR FORECAST AREA IS UNDER A
TORNADO WATCH UNTIL 1100 PM.
BASED ON THE LATEST GUIDANCE, 24-HOUR RAINFALL TOTALS FOR THE PERIOD
ENDING AT 700 AM THURSDAY SHOULD RANGE FROM ABOUT 0.75 TO 1.50
INCHES FROM THE INTERSTATE 95 CORRIDOR NORTHWESTWARD. AMOUNTS ON THE
COASTAL PLAIN ARE ANTICIPATED TO RANGE FROM 0.25 TO 0.75 INCHES. THE
FORECAST AMOUNTS SHOULD RESULT IN SOME POOR DRAINAGE AREA AND
ROADWAY FLOODING ALONG WITH SOME MINOR FLOODING ON A FEW SMALL
STREAMS. THE FLOODING DOES NOT APPEAR AS THOUGH IT WILL BE
WIDESPREAD ENOUGH TO WARRANT A FLOOD WATCH. WE WILL COVER THE
SITUATION WITH AREAL FLOOD ADVISORIES, IF NECESSARY.
TEMPERATURES WILL REMAIN MILD UNTIL THE COLD FRONT ARRIVES
OVERNIGHT, THEN READINGS ARE EXPECTED TO FALL BACK INTO THE 40S AT
MOST LOCATIONS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE SURFACE LOW IS FORECAST TO MOVE DOWN THE SAINT LAWRENCE RIVER
VALLEY ON THURSDAY. A SURFACE TROUGH IS EXPECTED TO APPROACH OUR
REGION FROM THE NORTHWEST LATE IN THE DAY.
THE STRONG LOW WILL MAINTAIN BRISK CONDITIONS IN OUR REGION. A
SOUTHWEST WIND AROUND 15 TO 20 MPH IS EXPECTED ALONG WITH GUSTS NEAR
30 MPH. THE FLOW IS FORECAST TO PULL ADDITIONAL STRATOCUMULUS
OVERHEAD AND THERE MAY BE SCATTERED SHOWERS, ESPECIALLY IN EASTERN
PENNSYLVANIA AND NEW JERSEY.
TEMPERATURES ARE NOT ANTICIPATED TO RECOVER MUCH ON THURSDAY. HIGHS
SHOULD BE MOSTLY IN THE UPPER 40S AND LOWER 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A LARGE SCALE UPPER TROF WILL BE OVER THE EASTERN US AT THE
BEGINNIG OF THE LONG TERM ON FRIDAY. THIS TROF WILL MOVE OFFSHORE
FOR THE WEEKEND AND THE FLOW ALOFT WILL BECOME MORE ZONAL BY EARLY
NEXT WEEK. THERE WILL BE SEVERAL SHRTWV TROFS MOVG QUICKLY THROUGH
THE FLOW BUT THEY WILL NOT BE ABLE TO PICK UP MUCH MOISTURE SO THE
WEATHER SHOULD BE MAINLY DRY.
FOR FRIDAY...THE CURRENT OHIO VLY STORM WILL THEN BE OVER EASTERN
CANADA AND A SECONDAY SURGE OF COLD AIR BEHIND IT WILL MOVE INTO
THE FCST AREA EARLY IN THE DAY. GUSTY NW WINDS WILL ACCOMPANY THIS
SURGE. A FEW SNOW FLURRIES OR SHOWERS ARE POSSIBLE IN THE POCONOS
BUT OTHERWISE NO PRECIP IS EXPECTED. LOW LEVEL CAA WILL CONTINUE
THROUGH FRI NIGHT.
ON SATURDAY A SFC RIDGE AXIS MOVES OVER THE AREA AND WINDS WILL
DIE DOWN SOME. MAX TEMPS ON SAT WILL BE SIMILAR TO FRIDAY AND
SLIGHTLY BELOW NORMAL...HOWEVER SOME WAA SHOULD BEGIN LATE IN THE
DAY AS WINDS BACK TO THE SW. SUN IS EXPECTED TO BE MUCH MILDER
THAN SAT WITH 850 HPA TEMPS FORECAST TO 10-15 DEG C ON WLY FLOW.
A FAST MOVING SHRTWV TROF ALOFT AND ASSOCD SFC COLD FRONT ARE
FORECAST TO CROSS THE AREA ON MONDAY. THERE WILL LIKELY NOT BE
MUCH MOISTURE WITH THIS SYSTEM SO THE FCST FOR MONDAY HAS ONLY LOW
CHC POPS NORTH AND SLIGHT CHC SOUTH. IT IS NOT CLEAR HOW MUCH
COLDER AIR WILL BE ABLE TO PUSH IN BEHIHD THE FRONT WITH ZONAL
FLOW ALOFT...BUT AS OF NOW TEMPS SHOULD REMAIN NEAR OR SLIGHTLY
ABOVE NORMAL FOR THE FIRST PART OF NEXT WEEK. SOME PRECIP MAY
DEVELOP AROUND MID WEEK AS ANOTHER STORM SYSTEM BEGINS TO TAKE
SHAPE OVER THE CENTRAL US.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LOW CONDITIONS WILL PERSIST INTO THIS EVENING AS ADDITIONAL
SHOWERS LIFT THROUGH OUR REGION. A LINE OF HEAVY SHOWERS AND
SCATTERED THUNDERSTORMS IS FORECAST TO PASS ACROSS OUR TAF SITES
BETWEEN ABOUT 0000Z AND 0400Z IN ADVANCE OF A COLD FRONT. THE
BOUNDARY SHOULD PASS THROUGH OUR REGION AROUND 0600Z FOLLOWED BY
IMPROVEMENT TO VFR FOR LATE TONIGHT AND THURSDAY.
A GUSTY SOUTHEAST TO SOUTH WIND HAD DEVELOPED AT KACY, KMIV, KILG,
KPHL, KPNE AND KTTN BY 2030Z. THE WIND SHIFT IS FORECAST TO REACH
KRDG AND KABE BY 2200Z OR 2300Z. THE WIND SHOULD SETTLE INTO THE
SOUTH FOR THIS EVENING AT SPEEDS OF 12 TO 16 KNOTS WITH GUSTS OF 25
TO 30 KNOTS. THE WIND IS ANTICIPATED TO SHIFT TO THE SOUTHWEST
FOLLOWING THE COLD FRONTAL PASSAGE AROUND 0600Z.
OUTLOOK...
THURSDAY NIGHT ..MAINLY VFR CEILINGS. A FEW SNOW SHOWERS ARE
POSSIBLE WELL NORTH AND WEST OF KPHL. WEST WINDS 15 TO 20 KNOTS
FRIDAY...VFR. NORTHWEST WINDS GUSTING TO 30 KNOTS.
SATURDAY...VFR. WEST WINDS MOSTLY 10-15 KNOTS.
SUNDAY...VFR. SOUTHWEST WINDS GUSTING TO 25 KNOTS.
MONDAY...MOSTLY VFR. SOUTHWEST WINDS BECOMING NORTHWEST. WIND GUSTS
TO 30 KNOTS.
&&
.MARINE...
WE HAVE UPGRADED DELAWARE BAY TO A GALE WARNING AND IT IS IN
EFFECT UNTIL MIDNIGHT. THE GALE WARNING ON OUR OCEAN WATERS HAS
BEEN EXTENDED UNTIL 600 AM THURSDAY.
A 70 KNOT LOW LEVEL SOUTHERLY JET WILL BE OVER OUR COASTAL WATERS
THIS EVENING. WHILE THE WARM AIR OVER THE COLD WATER WILL NOT
PRESENT THE MOST IDEAL SET-UP FOR TRANSFERRING THE WIND GUSTS TO THE
SURFACE, THERE SHOULD BE ENOUGH PRECIPITATION AROUND TO HELP MIX THE
ATMOSPHERE JUST ENOUGH AT TIME. WE MAY NOT ACHIEVE THE TEMPORAL
DEFINITION OF A GALE WARNING EVERYWHERE BUT WE ARE UNABLE TO
FORECAST WITH CONFIDENCE WHICH LOCATIONS WILL BE MOST AFFECTED AND
WHICH WILL NOT. AS A RESULT, IT SEEMED PRUDENT TO INCLUDE ALL AREAS.
WIND GUSTS OF 25 TO 30 KNOTS OUT OF THE SOUTHWEST ARE ANTICIPATED
FOR THURSDAY, SO THE GALE WARNINGS WILL LIKELY BE REPLACED BY A
SMALL CRAFT ADVISORY FOR THURSDAY WHEN THEY EXPIRE.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...WESTERLY WINDS WITH GALE FORCE GUSTS
EXPECTED THROUGH FRIDAY MORNING. THE WINDS AND SEAS DIMINISH FRIDAY
NIGHT, HOWEVER A SMALL CRAFT ADVISORY SHOULD BE NEEDED FOR A TIME.
SATURDAY AND SUNDAY...WEST WINDS ON SATURDAY WILL INCREASE AND
BECOME SOUTHWEST ON SUNDAY. HOWEVER ATTM THEY ARE ANTICIPATED TO BE
BELOW ADVISORY CRITERIA. THE SEAS HOWEVER SHOULD BUILD SOME LATER
SUNDAY TO NEAR 5 FEET ON THE ATLANTIC COASTAL WATERS.
SUNDAY NIGHT AND MONDAY...INCREASING SOUTHWEST WIND AND BUILDING
SEAS WITH SCA CONDITIONS EXPECTED.
&&
.HYDROLOGY...
PRECIP IS EXPECTED TO PICK UP ONCE AGAIN LATER THIS AFTERNOON AND
PERSIST THROUGH ABOUT MIDNIGHT. PRECIP WILL BE ENDING FROM
SOUTHWEST TO NORTHEAST ACROSS THE AREA. THE PRECIP THAT WILL
ARRIVE THIS EVENING WITH THE COLD FRONT WILL BE THE HEAVIEST WE'VE
SEEN THE LAST 24 HOURS. LIKE WE'VE SEEN EARLIER THIS MONTH, THERE
WILL BE A CONVECTIVE CONTRIBUTION HELPING TO INCREASE RAIN
AMOUNTS. ON THE OTHER HAND, BECAUSE OF THE CONVECTIVE
CONTRIBUTION, NOT EVERYONE WILL SEE THE SAME AMOUNT OF RAINFALL.
IN TERMS OF ANY FLOODING, AS OF NOW, THE LATEST FORECASTS OUT OF
THE MARFC CALL FOR CAUTION STAGE AT PEMBERTON ON THE NORTH BRANCH
RANCOCAS CREEK, AT BLACKWELLS MILLS ON THE MILLSTONE RIVER, AND AT
PINE BROOK ON THE PASSAIC. CRESTS WILL OCCUR TOMORROW INTO FRIDAY.
IN THE NEAR TERM FOR TONIGHT, THERE'S A MUCH GREATER LIKELIHOOD OF
POOR DRAINAGE AND LOW LYING FLOODING WITH THE EXPECTED HEAVIER
BURSTS OF RAIN. SOME FLOODING IS ALSO LIKELY ALONG SOME OF THE
FASTER RESPONDING RUNS, CREEKS AND STREAMS THAT CAN'T HANDLE A LOT
RUNOFF IN A SHORT AMOUNT OF TIME.
ACROSS SE PA, WHERE WE SEE THE MOST RECURRING SMALL CREEK AND STREAM
FLOODING IN THE HSA, ANOTHER 0.25 TO 0.75 IS EXPECTED THIS EVENING.
IT'S CERTAINLY NOT UNCOMMON TO SEE THIS AMOUNT OF RAIN, BUT WHAT
LAYER OF THE GROUND IS NOT FROZEN IS SATURATED, MAKING THE RUNOFF
PROCESS EFFICIENT. HENCE THE ENHANCED FLOOD THREAT FOR SMALLER
BODIES OF WATER.
&&
.TIDES/COASTAL FLOODING...
WE TRANSITIONED TO A SOUTHERLY FLOW OVER OUR COASTAL WATERS THIS
AFTERNOON. AS A RESULT, THERE IS NO THREAT OF COASTAL FLOODING
ALONG THE OCEANFRONT. BEING THAT THE SOUTHEAST FLOW WAS RATHER
LIMITED IN TIME, THERE DOES NOT APPEAR TO BE MUCH OF A POTENTIAL
FOR COASTAL FLOODING ON DELAWARE BAY OR ON THE TIDAL DELAWARE
RIVER.
WE ARE CONCERNED WITH THE EXPECTED SOUTHERLY FLOW UP CHESAPEAKE BAY
THROUGH THIS EVENING AND INTO THE EARLY PART OF TONIGHT AND ITS
POSSIBLE IMPACT ON THURSDAY MORNING'S HIGH TIDE ON THE UPPER EASTERN
SHORE. THE WIND IS FORECAST TO SHIFT TO THE SOUTHWEST OVERNIGHT AND
IT SHOULD NOT INITIALLY ALLOW THE WATER TO DRAIN VERY WELL. AS A
RESULT, WE WILL ISSUE A COASTAL FLOOD ADVISORY FOR NORTHEASTERN
MARYLAND FOR THURSDAY MORNING'S HIGH TIDE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ013-014-020-
022>027.
DE...NONE.
MD...COASTAL FLOOD ADVISORY FROM 7 AM TO 1 PM EST THURSDAY FOR
MDZ008-012.
COASTAL FLOOD ADVISORY FROM 4 AM TO 10 AM EST THURSDAY FOR
MDZ015-019-020.
MARINE...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR
ANZ430-431-450>455.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ430-431.
&&
SYNOPSIS...AMC
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...AMC
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 24, 4:13 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EST WED FEB 24 2016
NJZ001-007>010-012-PAZ054-055-061-062-252115-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
LEHIGH-NORTHAMPTON-
413 PM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
THIS EVENING MAY BE ACCOMPANIED BY ISOLATED DAMAGING WIND GUSTS OF
BETWEEN 50 AND 55 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>004-NJZ015>019-021-PAZ060-070-071-101>106-252115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-BERKS-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
413 PM EST WED FEB 24 2016
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
THIS EVENING MAY BE ACCOMPANIED BY ISOLATED DAMAGING WIND GUSTS OF
BETWEEN 50 AND 55 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-014-020-026-252115-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
413 PM EST WED FEB 24 2016
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
THIS EVENING MAY BE ACCOMPANIED BY WIND GUSTS TO AROUND 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ022>024-027-252115-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-
413 PM EST WED FEB 24 2016
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
WIND ADVISORY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
THIS EVENING MAY BE ACCOMPANIED BY WIND GUSTS TO AROUND 50 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-252115-
CECIL-KENT MD-
413 PM EST WED FEB 24 2016
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING MAY BE ACCOMPANIED BY AREAS OF
DAMAGING WINDS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ015-019-020-252115-
QUEEN ANNES-TALBOT-CAROLINE-
413 PM EST WED FEB 24 2016
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO 10 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
COASTAL FLOOD ADVISORY.
MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS
POSSIBLE. ALSO, A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING MAY BE ACCOMPANIED BY AREAS OF
DAMAGING WINDS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-252115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
413 PM EST WED FEB 24 2016
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
GALE WARNING.
A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING MAY BE ACCOMPANIED BY WIND GUSTS OF 40 TO 50
KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-252115-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
413 PM EST WED FEB 24 2016
...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING MAY BE ACCOMPANIED BY WIND GUSTS OF 40 TO 50
KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-252115-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
413 PM EST WED FEB 24 2016
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 28 IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
GALE WARNING.
A NARROW LINE OF HEAVY SHOWERS OR THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING MAY BE ACCOMPANIED BY WIND GUSTS OF 40 TO 50
KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Event by event
2 thunderstorm wind, 1 strong wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Sussex
- When
- February 24, 5:44 PM EST
- Where
- Sussex County, 0.88 mi NE of Georgetown Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.690, -75.360
A thunderstorm that moved through the Georgetown area produced a measured wind gust of 59 MPH at the Sussex County Airport. The Sussex County 911 Center reported trees and wires down in the Georgetown area.
Strong Wind, New Castle
- When
- February 24, 9:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A measured thunderstorm wind gust of 50 MPH was reported by the DEOS weather station located in Blackbird State Park.
Thunderstorm Wind, Kent
- When
- February 24, 9:30 PM EST
- Where
- Kent County, 0.87 mi SW of Felton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.010, -75.580
Trees and wires were reported down in Felton.
Flood, New Castle
- When
- February 25, 11:00 AM EST to 2:00 PM EST
- Where
- New Castle County, 0.39 mi SW of Wilmington to 0.21 mi SSE of Lancaster Vlg
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.746, -75.536
The Brandywine river flooded the afternoon of 2/25 due to heavy rain from the night before. The Brandywine State park had flooding in the parking lot starting around 11am. The local museum further upstream also was closed for the day. Some high water was also noted at the local zoo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612892, 612893, 612894, 613091.